Thunderstorm Wind, Loudon
- When
- June 21, 6:15 PM EST to 6:30 PM EST
- Where
- Loudon County, Lenoir City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.783, -84.267
Trees down countywide
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 21, 9:00 AM EST, 9 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT MON JUN 21 2004 .DISCUSSION...SKIES ARE NOW MOSTLY CLOUDY ACROSS THE FORECAST AREA. ONLY A FEW WEAK SHOWERS HAVE DEVELOP SO FAR THIS MORNING...MAINLY ON THE NORTHERN PLATEAU AND A FEW LIGHT SHOWERS IN THE CENTRAL VALLEY. SCATTERED SHOWERS WERE MOVING NORTHEAST ACROSS NW GA AND MAY MOVE INTO THE CHATTANOOGA AREA IN A COUPLE HOURS. A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS NE GA AND WESTERN SC WAS MOVING NORTHEAST AND DEVELOPING WESTWARD AT THE SAME TIME. THIS AREA WILL SHOULD MOVE INTO SW NC LATER THIS AFTERNOON SO INCREASED RAIN CHANCES TO LIKELY THERE. STILL EXPECTING COVERAGE TO INCREASE TODAY AS MOISTURE MOVES UP FROM THE SOUTH COMBINED WITH A WEAK SHORTWAVE. ETA MODEL SHOWS PRECIPITABLE WATER VALUES RISING TO 1.5 TO 1.7 INCHES AND LIFTED INDEXES VALUES FROM -3 SOUTH TO -5 NORTH. WILL DELAY THE TIMING OF THE SHOWERS AND THUNDERSTORMS JUST A LITTLE ACROSS THE FORECAST AREA WITH UPDATE. WITH THICK CLOUD COVER ALREADY COVERING THE REGION WILL LOWER HIGHS IN MOST AREAS A CATEGORY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 415 AM EDT MON JUN 21 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-220900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 415 AM EDT (315 AM CDT) MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TUESDAY AFTERNOON AND EVENING... A COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TUESDAY AND TUESDAY NIGHT PRODUCING WIDESPREAD THUNDERSTORMS...ESPECIALLY TOMORROW AFTERNOON AND EVENING. DUE TO STRONG WINDS ALOFT...SOME OF THESE STORMS COULD BECOME SEVERE TUESDAY AFTERNOON AND EVENING. THE MAIN CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS...HAIL UP TO NICKEL SIZE...AND HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
The Knoxville radar (KMRX), 89 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down countywide
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404424.